Affordable Access

Publisher Website

Stores as homomorphisms and their transformations: A uniform approach to structured types in imperative languages

Authors
Journal
Science of Computer Programming
0167-6423
Publisher
Elsevier
Publication Date
Volume
34
Issue
3
Identifiers
DOI: 10.1016/s0167-6423(98)00022-7
Keywords
  • Imperative Languages
  • Denotational Semantics
  • Algebraic Techniques
Disciplines
  • Linguistics
  • Mathematics

Abstract

Abstract We address the problem of giving a clean and uniform mathematical model for handling user-defined data types in imperative languages, contrary to the ad hoc treatment usual in classical denotational semantics. The problem is solved by defining the store as a homomorphic mapping of an algebraic structure of left values modelling containers into another one of right values modelling contents. Consequently, store transformations can be defined uniformly on the principle that they are minimal variations of the store embedding some basic intended effects and compatible with the homomorphic structure of the store.

There are no comments yet on this publication. Be the first to share your thoughts.